News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Cardiology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Cardiology Answers List

Forum Name: Arrhythmias

Question: Superventricular tachycardia


 ctcarter - Mon Jan 24, 2005 5:19 pm

My 17 mth old son was recently hospitalized with superventricular tachycardia at a large medical university. This occured when he got a virus ant the age of 12 mts. They did some studies on him and put him on Sotalol to keep him out of this rythum. But everytime he gets sick with a cold or anything it happens again. The first time his heart was a steady 288 beats a minute. I was talking with a friend and she said that when she takes Ibuprofen she goes into tachycardia. Could it be possible that this is also what causes my sons heart to race. The doctor says it is nothing to worry about, that the meds are controlling it well. I just really hate that my son may have to take this the rest of his life and not really need it.
 Dr. Yasser Mokhtar - Fri Feb 11, 2005 10:58 pm

User avatar Dear ctcarter,

i am not sure whether or not your son's supraventricular tachycardia is due to him taking ibuprofen. But if you remember that consistently, every time he is given ibuprofen, he goes into supraventricular tachycardia then there is a very strong chance that this superventricular tachycardia is caused by ibuprofen intake. This tachycardia could be related to your son's viral illness if he gets it consistently every time he has this viral illness also. So, if he takes ibuprofen every time he gets this viral illness, then it is going to be difficult to say which one is causing the tachycardia.

You are right, taking medications when they are not needed is not a good thing. i think it is a legitimate question to ask your son's doctor about when this medication is going to be stopped. Does your son experience the superventricular tachycardia even when he is on sotalol when he gets ibuprofen or suffers from the viral illness?

Please, don't stop your son's medication without getting back to his doctor first.

Thank you very much for using our website http://doctorslounge.com and i hope that this information helped.

Yasser Mokhtar, M.D.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here